Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 105, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2025, 7:00 PM CDT for 5 counties in Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2025, 7:00 PM CDT (00:00 UTC)
- Expired
- Apr 3, 2025, 7:18 PM CDT
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 12:52 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:13 PM CDT, 47 minutes earlier. Its key messages:
- Updated at 604 PM CDT Thu Apr 3 2025
- Considerable flash flooding is ongoing this morning for most of Middle TN W of the Cumberland Plateau due to torrential rainfall. 3 to 5 inches of rain has fallen over the last 24 hours with locally higher amounts likely not being measures. Flooding concerns will continue through the weekend.
- There is a level 3 out of 5 risk for severe storms across portions of western Middle TN and a level 2 out of 5 for most of the rest of Middle TN. Latest models keep storms W of the Cumberland Plateau today and then mostly moving out of the Middle TN late tonight into Friday morning. Damaging winds, tornadoes, large hail, and torrential downpours will all be possible. Locations W of I-65 have the greatest chance to see strong storms capable of producing tornadoes and large hail.
- There will be a continued risk for severe storms across the area Friday and Saturday. For now, Saturday holds a greater risk than Friday. Damaging winds will be the main concern, although tornadoes will remain possible.
Area forecast discussion, Apr 3, 6:13 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Nashville TN Issued by National Weather Service Morristown TN 613 PM CDT Thu Apr 3 2025 ...New AVIATION... .KEY MESSAGES... Updated at 604 PM CDT Thu Apr 3 2025 - Considerable flash flooding is ongoing this morning for most of Middle TN W of the Cumberland Plateau due to torrential rainfall. 3 to 5 inches of rain has fallen over the last 24 hours with locally higher amounts likely not being measures. Flooding concerns will continue through the weekend. - There is a level 3 out of 5 risk for severe storms across portions of western Middle TN and a level 2 out of 5 for most of the rest of Middle TN. Latest models keep storms W of the Cumberland Plateau today and then mostly moving out of the Middle TN late tonight into Friday morning. Damaging winds, tornadoes, large hail, and torrential downpours will all be possible. Locations W of I-65 have the greatest chance to see strong storms capable of producing tornadoes and large hail. - There will be a continued risk for severe storms across the area Friday and Saturday. For now, Saturday holds a greater risk than Friday. Damaging winds will be the main concern, although tornadoes will remain possible. && .SHORT TERM... (Rest of today through Friday) Issued at 903 AM CDT Thu Apr 3 2025 Latest SPC mesoscale discussion states occasional supercell structures continue to be observed this morning with convection moving across middle/northeast TN. With some heating/destabilization ongoing south of the front that, there will be some potential for storm intensification with cells that can remain rooted near the boundary, which may move further north through the day. With MLCAPE expected to increase through the 500-1000 J/kg along/south of the front and favorable wind profiles expected to persist through the day, some threat for all severe hazards could evolve with time near the boundary, with an isolated hail and damaging wind threat north of the boundary. Latest HREF depicts storms training over Middle TN through tonight then there is decent agreement that a break will develop late tonight into Friday morning. By 7 AM Friday morning, most storms look to be limited to North and West over SE KY and W of the TN River. There is some risk for isolated strong storms to develop Friday afternoon then activity diminishes through the overnight. && .LONG TERM... (Friday Night through next Thursday) Issued at 903 AM CDT Thu Apr 3 2025 Come Saturday morning, a more organized line of storms looks to redevelop and work there way across Middle TN from the NW to the SE. There will be a severe threat with these storms, with severe hazards possible. Storms will be slow to push E across the state, finally moving on out through Sunday afternoon. Flooding will be an ongoing concern through the first of next week. A much needed break from storms will set up by Monday with the next chance for rain on Wednesday. && .AVIATION... (00Z TAFS) Issued at 604 PM CDT Thu Apr 3 2025 MVFR CIGs are likely late tonight into the morning hours. IFR conditions will be mostly confined to thunderstorms. Thunderstorms will continue off and on until around midnight for CKV, BNA and MQY. Beyond that timeframe showers or statiform rain is more likely. Some thunder may be embedded. Another round of storms is possible tomorrow afternoon but activity will likely be more isolated. && .PRELIMINARY POINT TEMPS/POPS... Nashville MMM MMM MMM MMM / MMM MMM MMM MMM Clarksville MMM MMM MMM MMM / MMM MMM MMM MMM Crossville MMM MMM MMM MMM / MMM MMM MMM MMM Columbia MMM MMM MMM MMM / MMM MMM MMM MMM Cookeville MMM MMM MMM MMM / MMM MMM MMM MMM Jamestown MMM MMM MMM MMM / MMM MMM MMM MMM Lawrenceburg MMM MMM MMM MMM / MMM MMM MMM MMM Murfreesboro MMM MMM MMM MMM / MMM MMM MMM MMM Waverly MMM MMM MMM MMM / MMM MMM MMM MMM && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM... LONG TERM.... AVIATION.....
In the hours before
Local storm report, Apr 3, 5:02 PM CDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
502 PM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Hail 4 W Santa Fe 35.74N 87.19W
04/03/2025 M3.00 Inch Maury TN Emergency Mngr
Picture of larger than tea cup size hail.
Time estimated from radar. (This is the
earlier storm.).
&&
fbLocal storm report, Apr 3, 5:10 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
510 PM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM Hail 4 NE Santa Fe 35.77N 87.08W
04/03/2025 E1.25 Inch Maury TN 911 Call Center
Several reports of quarter to half dollar
size hail. Time and location estimated via
radar.
&&
fbLocal storm report, Apr 3, 5:32 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
532 PM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Lightning 3 NE Antioch 36.08N 86.63W
04/03/2025 Davidson TN Emergency Mngr
Report of lightning striking a home along
Somerset Drive. Minor damage reported with
no injuries.
&&Local storm report, Apr 3, 5:49 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
549 PM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Flash Flood Linden 35.61N 87.84W
04/03/2025 Perry TN Public
Lots of road flooded in the city.
&&Local storm report, Apr 3, 6:43 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
643 PM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM Tstm Wnd Dmg 9 WSW Summertown 35.39N 87.44W
04/03/2025 Lawrence TN Emergency Mngr
Possible tornado. EM reports tree down
across Chief Creek Road. Power flashes and
power outages also reported. Time estimated
via radar.
&&Special weather statement, Apr 3, 6:53 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
653 PM CDT Thu Apr 3 2025
TNZ027-059-062-040030-
Rutherford TN-Williamson TN-Davidson TN-
653 PM CDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES THROUGH
730 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or 7 miles northeast of Franklin, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nolensville, Brentwood, La Vergne, Percy Priest Lake, Antioch,
Smyrna, Oak Hill, and Franklin.
This includes the following highways...
Interstate 65 between mile markers 69 and 75.
Interstate 24 between mile markers 55 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3591 8679 3603 8684 3616 8658 3597 8645
TIME...MOT...LOC 2353Z 242DEG 33KT 3600 8675
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:17 PM CDT | Special Weather Statement | OHX | Rutherford | 28 min |
| Apr 3, 7:37 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 23 min |
| Apr 3, 7:45 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 3 more | 3 hr |
| Apr 3, 7:47 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more | 3 hr |
| Apr 3, 8:17 PM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Maury, Perry, Wayne, Williamson | 3 hr |
| Apr 3, 8:21 PM CDT | River Flood Warning | OHX | Perry | 29 hr |
| Apr 3, 8:38 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Perry | 3 hr |
| Apr 3, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 35 min |
| Apr 3, 9:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Rutherford, Sumner and 2 more | 3 hr |
| Apr 3, 9:49 PM CDT | Flash Flood Warning | OHX | Macon, Sumner | 3 hr |
| Apr 3, 9:50 PM CDT | River Flood Warning | OHX | Humphreys | 23 hr |
| Apr 3, 9:56 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 34 min |
| Apr 3, 10:48 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more | 8 hr |
| Apr 4, 2:32 PM CDT | Special Weather Statement | OHX | Davidson | 28 min |
| Apr 4, 3:00 PM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Apr 4, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 17 min |
| Apr 4, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Apr 4, 3:41 PM CDT | Tornado Warning | OHX | Stewart | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.